Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 18, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 29, 2011, 9:09 PM CDT for Calcasieu Parish, Cameron Parish, Louisiana. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2011, 9:09 PM CDT (02:09 UTC)
- Expired
- Mar 29, 2011, 10:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Calcasieu Parish, LA, Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 26 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 10:25 PM CDT | HAIL 0.25 | 6 S Lake Charles, LA | SMALL HAIL OBSERVED OUTSIDE NWS OFFICE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 3:17 PM CDT | Tornado Watch | SPC | 7 hr |
| Mar 29, 8:34 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2534 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 14.0
The text
As transmitted, in the capitals the NWS used until 2016.
123
WUUS54 KLCH 300209
SVRLCH
LAC019-023-300315-
/O.NEW.KLCH.SV.W.0018.110330T0209Z-110330T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
909 PM CDT TUE MAR 29 2011
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...LAKE CHARLES REGIONAL AIRPORT...WESTLAKE...
SULPHUR...MOSS BLUFF...LAKE CHARLES...
NORTHWESTERN CAMERON PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...SABINE NATIONAL WILDLIFE...SABINE NATIONAL WILDLIFE
REFUGE...GRAND LAKE...
* UNTIL 1015 PM CDT
* AT 909 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH...10 MILES NORTHWEST OF
SABINE NATIONAL WILDLIFE REFUGE...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SABINE NATIONAL WILDLIFE AND SABINE NATIONAL WILDLIFE REFUGE BY 920
PM CDT...
HACKBERRY BY 940 PM CDT...
HEBERTS MARINA BY 955 PM CDT...
CARLYSS AND GRAND LAKE BY 1000 PM CDT...
SULPHUR BY 1005 PM CDT...
LAKE CHARLES REGIONAL AIRPORT...SWEET LAKE AND GIBBSTOWN BY 1010 PM
CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 2984 9377 2987 9379 2996 9376 3002 9376
3037 9322 2993 9298 2990 9325 2993 9325
2997 9329 3002 9328 3006 9330 3006 9332
2996 9334 2989 9334
TIME...MOT...LOC 0209Z 240DEG 27KT 2997 9372
$$
273 follow-up statements
817
WWUS54 KLCH 300225
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
925 PM CDT TUE MAR 29 2011
LAC019-023-300315-
/O.CON.KLCH.SV.W.0018.000000T0000Z-110330T0315Z/
CAMERON LA-CALCASIEU LA-
925 PM CDT TUE MAR 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR CALCASIEU AND NORTHWESTERN CAMERON PARISHES...
AT 921 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF
HACKBERRY..MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CARLYSS BY 950 PM CDT...
SULPHUR BY 955 PM CDT...
NORTHWEST OF LAKE CHARLES REGIONAL AIRPORT BY 1000 PM CDT...
WESTLAKE BY 1005 PM CDT...
LAKE CHARLES BY 1010 PM CDT...
MOSS BLUFF BY 1015 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
LAT...LON 2984 9377 3002 9376 3037 9322 2993 9298
2990 9325 2993 9325 2997 9329 3002 9328
3006 9330 3006 9332 2989 9334
TIME...MOT...LOC 0225Z 240DEG 27KT 3006 9354
$$
BRAZZELL517
WWUS54 KLCH 300244
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
944 PM CDT TUE MAR 29 2011
LAC019-023-300315-
/O.CON.KLCH.SV.W.0018.000000T0000Z-110330T0315Z/
CAMERON LA-CALCASIEU LA-
944 PM CDT TUE MAR 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR CALCASIEU AND NORTH CENTRAL CAMERON PARISHES...
AT 941 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTHWEST OF HACKBERRY..MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CARLYSS BY 1005 PM CDT...
SULPHUR BY 1010 PM CDT...
WESTLAKE...LAKE CHARLES BY 1015 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
LAT...LON 2988 9371 3004 9373 3037 9322 2993 9298
2990 9325 2993 9325 2997 9329 3002 9328
3006 9330 3006 9332 2989 9334
TIME...MOT...LOC 0243Z 240DEG 27KT 3008 9352
$$
BRAZZELL284
WWUS54 KLCH 300309
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1009 PM CDT TUE MAR 29 2011
LAC019-023-300315-
/O.CON.KLCH.SV.W.0018.000000T0000Z-110330T0315Z/
CAMERON LA-CALCASIEU LA-
1009 PM CDT TUE MAR 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTH CENTRAL CALCASIEU AND NORTH CENTRAL CAMERON PARISHES...
AT 1004 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HACKBERRY..MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GRAND LAKE...6 MILES NORTHWEST OF HEBERTS MARINA...
CARLYSS BY 1015 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
LAT...LON 2995 9334 2997 9350 3018 9342 3028 9321
2997 9314 2997 9329 3002 9328 3006 9330
3006 9332
TIME...MOT...LOC 0309Z 242DEG 16KT 3004 9336
$$
BRAZZELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 8:48 PM CDT, 21 minutes earlier.
Area forecast discussion, Mar 29, 8:48 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 848 PM CDT TUE MAR 29 2011 .UPDATE... SVR WATCH IN EFFECT FOR SE TX AND SRN LOUISIANA THRU 4 AM. STORMS ARE DEVELOPING OVER SE TX AND MOVING NE AND INTO SRN LOUISIANA THIS EVE. THE REGION IS GETTING SQUEEZED BETWEEN A APPROACHING COLD FRONT TO THE NW AND A WARM-FRONT LIFTING OUT OF THE GULF. THIS WILL TRAP MOISTURE AND FORCE STORM DEVELOPMENT. BOUNDARIES WILL MERGE WITH COLD FRONT DRIVING TO THE COAST DRG THE LATE MRNG HOURS. && .PREV DISCUSSION... /ISSUED 711 PM CDT TUE MAR 29 2011/ AVIATION... MVFR/VFR CONDITIONS NOTED ACRS THE AREA...WITH ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE AREA IN ADVANCE OF A COLD FRONT. GENERALLY DETERIORATING CONDITIONS EXPECTED THIS EVENING AS THE COLD FRONT MOVES INTO THE AREA...WITH HIGHEST CHANCE FOR THUNDERSTORMS EXPECTED ALONG AND AHEAD OF THE FRONT. COLD FRONT WILL MOVE THROUGH KBPT BY 05Z-06Z...AND PASS KLFT AND KARA BY 09Z- 10Z. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT...WITH LOW CLOUDS LINGERING THROUGH THE MORNING HOURS...THEN LIFTING DURING THE AFTN. PREV DISCUSSION... /ISSUED 414 PM CDT TUE MAR 29 2011/ DISCUSSION... WARM FRONT HAS BUCKLED UP INTO PORTIONS OF ACADIANA THIS AFTERNOON AND IS LOCATED AS OF 20Z FROM ROUGHLY 20 MILES SOUTH OF SABINE PASS IN THE NORTHERN GULF INLAND ACROSS EASTERN CAMERON PARISH UP TO LAKE ARTHUR...THEN EAST-NORTHEAST TO JUST NORTH OF LAFAYETTE. SOUTHEAST OF THIS BOUNDARY...DEWPOINTS HAVE RISEN TO AROUND 70F...WITH TEMPERATURES IN THE LOW TO MID 80S. THIS HAS ALLOWED A MODERATELY UNSTABLE AIRMASS TO DEVELOP WITH CAPES BETWEEN 2500 AND 3500 J/KG WITH LI'S GREATER THAN (-7). A FEW CELLS HAVE BEEN ABLE TO BREAK THROUGH THE CAP IN ACADIANA WHERE THE INSTABILITY IS AT ITS BEST. THESE STORMS ARE STARTING TO GROW WITH THE POSSIBILITY OF HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING THE MAIN HAZARDS. ALSO...ALONG THE WARM FRONTAL BOUNDARY...LOW LEVEL WINDS WILL TURN ALLOWING FOR AN INCREASE IN LOW LEVEL HELICITY VALUES...SO SOME ROTATING CELLS CAN NOT ALSO BE RULED OUT. CELLS SHOULD REMAIN MAINLY SCATTERED DURING THE AFTERNOON INTO EARLY EVENING. A SURFACE COLD FRONT IS LOCATED FROM NORTHEAST TEXAS DOWN INTO THE HILL COUNTRY OF TEXAS. THIS FRONT WILL CONTINUE TO MOVE DOWN TO THE SOUTHEAST ENTER THE FORECAST AREA THIS EVENING...THEN ACROSS THE FORECAST AREA DURING THE OVERNIGHT. MEANWHILE...MID TO UPPER LEVEL DISTURBANCE IS MOVING IN THE SOUTHWEST FLOW OUT OF OLD MEXICO ACROSS THE FORECAST AREA. MOISTURE WILL CONTINUE TO INCREASE AHEAD OF THESE SYSTEMS...WITH THE LOW LEVEL CONVERGENCE AND FRONTAL LIFT ALSO INCREASING. THEREFORE...SHOWERS AND STORMS WILL BECOME MORE WIDESPREAD THROUGH THE EVENING HOURS...LIKELY FORMING A LINE ALONG THE FRONT. WITH COOLING AND UPPER LEVEL DIVERGENCE ALOFT PROVIDED BY THE SHORT WAVE...AND SURFACE BASED INSTABILITY...THERE WILL BE THE POSSIBILITY OF SEVERE WEATHER...WITH THE MAIN HAZARDS WITH THE LINE HAIL AND DAMAGING WIND GUSTS. SOME LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AS LOW LEVEL FLOW IS ACTUALLY RATHER WEAK MEANING STORM MOTION MAY NOT BE TOO FAST. AVERAGE RAINFALL AMOUNTS WILL BE BETWEEN 1/2 AND 1 INCH OVER A MAJORITY OF THE FORECAST AREA...WITH ISOLATED HIGHER AMOUNTS...ESPECIALLY EAST OF AN ALEXANDRIA TO LAFAYETTE LINE WHERE BEST LOW LEVEL CONVERGENCE AND UPPER LEVEL DIVERGENCE WILL OVERLAP. STRONGEST SHOWER ACTIVITY WILL END DURING THE EARLY MORNING HOURS...WITH CLOUDS AND LIGHT ISOLATED SHOWERS LINGERING THROUGH MOST OF THE DAY INTO WEDNESDAY NIGHT...AS OVER-RIDING ACROSS THE FRONT WILL CONTINUE INTO MAIN UPPER TROF AXIS MOVES THROUGH. BRIEF COOL CONDITIONS THROUGH THURSDAY...THEN HIGH PRESSURE WILL MOVE EAST...ALLOWING FOR SOUTHERLY BREEZES TO RETURN ON FRIDAY INTO THE WEEKEND...WITH WARM CONDITIONS. RUA MARINE... MAINLY LIGHT ONSHORE FLOW WILL OCCUR FOR THE REMAINDER OF THE AFTERNOON INTO TONIGHT. A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE NEAR THE COAST AND OVER THE LAKES AND BAYS. SOME OF THESE STORMS COULD BECOME STRONG WITH GUSTY WINDS AND HAIL. A COLD FRONT IS STILL EXPECTED TO MOVE ACROSS THE COASTAL WATERS LATE TONIGHT AND EARLY WEDNESDAY MORNING. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT. AGAIN SOME OF THE STORMS COULD BECOME RATHER STRONG WITH GUSTY WINDS AND HAIL. BRIEF MODERATE AND GUSTY NORTHERLY GRADIENT WINDS WILL ALSO OCCUR BEHIND THE FRONT INTO WEDNESDAY MORNING. OFFSHORE WINDS WILL THEN CONTINUE THROUGH THURSDAY...UNTIL WINDS BECOME ONSHORE AGAIN ON FRIDAY INTO THE WEEKEND AS HIGH PRESSURE MOVES EAST OF THE REGION. RUA && .PRELIMINARY POINT TEMPS/POPS... KLCH 59 70 52 73 52 / 60 30 20 10 10 KBPT 58 70 53 73 57 / 60 30 20 10 10 KAEX 56 66 48 72 50 / 70 30 20 10 10 KLFT 59 71 52 72 54 / 70 40 20 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Mar 29, 4:59 AM CDT, 16 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 459 AM CDT TUE MAR 29 2011 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-301000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 459 AM CDT TUE MAR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL PUSH NORTHWARD ACROSS THE REGION TODAY...WITH SCATTERED SHOWERS AND A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON. MORE WIDESPREAD SHOWERS AND STRONG TO SEVERE THUNDERSTORMS ARE LIKELY FROM THIS EVENING INTO EARLY WEDNESDAY MORNING AS A COLD FRONT PUSHES SOUTHEASTWARD THROUGH THE FORECAST AREA. LARGE HAIL IS EXPECTED TO BE THE PRIMARY SEVERE WEATHER THREAT...WITH DAMAGING WINDS AND A COUPLE OF TORNADOES LESSER THREATS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE BUT DUE TO THE RECENT DRY CONDITIONS LITTLE OR NO FLOODING IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT MAY PUSH ACROSS THE AREA ON MONDAY...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. 05
In the hours before
Special weather statement, Mar 29, 6:41 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
641 PM CDT TUE MAR 29 2011
LAZ033-300045-
ST. LANDRY LA-
641 PM CDT TUE MAR 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY PARISH UNTIL 745 PM
CDT...
AT 640 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTH OF OPELOUSAS...MOVING NORTHEAST AT
20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
LEONVILLE BY 655 PM...
WASHINGTON AND ARNAUDVILLE BY 700 PM...
PORT BARRE BY 710 PM...
LEBEAU BY 725 PM...
PALMETTO BY 735 PM...
KROTZ SPRINGS BY 740 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM TUESDAY EVENING FOR
SOUTHWESTERN LOUISIANA.
LAT...LON 3050 9176 3048 9174 3041 9195 3042 9197
3040 9198 3036 9211 3051 9222 3085 9196
3085 9195 3061 9174 3056 9175 3053 9173
3051 9173
RUALocal storm report, Mar 29, 7:06 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
706 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 1 S OPELOUSAS 30.51N 92.08W
03/29/2011 E1.25 INCH ST. LANDRY LA PUBLIC
&&
K. KUYPERLocal storm report, Mar 29, 7:12 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
712 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL LEONVILLE 30.46N 91.98W
03/29/2011 E1.00 INCH ST. LANDRY LA PUBLIC
&&
K. KUYPERLocal storm report, Mar 29, 8:11 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
811 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 4 E OPELOUSAS 30.52N 92.02W
03/29/2011 ST. LANDRY LA PUBLIC
A FEW BARNS AND OUTBUILDINGS DAMAGED, A CAMPER WAS
FLIPPED OVER AND POWER POLES WERE SNAPPED ON HIGHWAY 742
BETWEEN OPELOUSAS AND PORT BARRE.
&&
MLLocal storm report, Mar 29, 8:34 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
834 PM CDT TUE MAR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 2 NW LEONVILLE 30.48N 92.00W
03/29/2011 ST. LANDRY LA PUBLIC
A FEW TREES AND POWERLINES DOWN
&&
MLSpecial weather statement, Mar 29, 9:05 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 905 PM CDT TUE MAR 29 2011 LAZ030-031-041-042-300300- ALLEN LA-BEAUREGARD LA-JEFFERSON DAVIS LA-CALCASIEU LA- 905 PM CDT TUE MAR 29 2011 ...SIGNIFICANT WEATHER ADVISORY FOR ALLEN...BEAUREGARD...JEFFERSON DAVIS AND CALCASIEU PARISHES UNTIL 1000 PM CDT... AT 900 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER DE QUINCY...MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... GILLIS BY 920 PM... RAGLEY BY 925 PM... LONGVILLE AND TOPSY BY 930 PM... BULLER BY 935 PM... REEVES BY 940 PM... DRY CREEK BY 950 PM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SMALL HAIL AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM WEDNESDAY MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. LAT...LON 3033 9296 3031 9356 3051 9357 3072 9297 K. KUYPER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 9:05 PM CDT | Special Weather Statement | LCH | Beauregard | 55 min |
| Mar 29, 9:42 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 63 min |
| Mar 29, 9:47 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Cameron, Jefferson Davis, Vermilion | 43 min |
| Mar 29, 9:51 PM CDT | Special Weather Statement | LCH | Vermilion | 39 min |
| Mar 29, 9:53 PM CDT | Special Marine Warning | LCH | 52 min | |
| Mar 29, 10:11 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Saint Landry | 49 min |
| Mar 29, 10:16 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 44 min |
| Mar 29, 10:18 PM CDT | Special Weather Statement | LCH | St. Mary | 42 min |
| Mar 29, 10:24 PM CDT | Areal Flood Advisory | LCH | Calcasieu | 81 min |
| Mar 29, 10:59 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 46 min |
| Mar 29, 11:03 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Jefferson Davis, Saint Landry | 24 min |
| Mar 29, 11:20 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Saint Landry | 40 min |
| Mar 30, 12:01 AM CDT | Special Weather Statement | LCH | Calcasieu | 44 min |
| Mar 30, 12:34 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 29 min |
| Mar 30, 2:45 AM CDT | Special Marine Warning | LCH | 60 min | |
| Mar 30, 3:09 AM CDT | Special Weather Statement | LCH | Avoyelles | 51 min |
| Mar 30, 3:15 AM CDT | Special Marine Warning | LCH | 60 min | |
| Mar 30, 3:40 AM CDT | Special Weather Statement | LCH | Beauregard | 50 min |
| Mar 30, 3:43 AM CDT | Special Marine Warning | LCH | 62 min | |
| Mar 30, 3:51 AM CDT | Special Marine Warning | LCH | 39 min | |
| Mar 30, 4:25 AM CDT | Small Craft Advisory | LCH | 8 hr | |
| Mar 30, 4:30 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard | 23 min |
| Mar 30, 4:34 AM CDT | Special Marine Warning | LCH | 56 min | |
| Mar 30, 4:38 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 52 min |
| Mar 30, 4:43 AM CDT | Special Weather Statement | LCH | Lafayette | 47 min |
| Mar 30, 4:46 AM CDT | Special Marine Warning | LCH | 59 min | |
| Mar 30, 4:51 AM CDT | Special Weather Statement | LCH | Allen, Evangeline | 39 min |
| Mar 30, 4:55 AM CDT | Special Weather Statement | LCH | Assumption | 50 min |
| Mar 30, 5:09 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 37 min |
| Mar 30, 5:16 AM CDT | Special Weather Statement | LCH | Lafayette | 44 min |
| Mar 30, 5:27 AM CDT | Severe Thunderstorm Warning | LCH | Lafayette, Saint Landry, Saint Martin | 31 min |
| Mar 30, 5:34 AM CDT | Special Marine Warning | LCH | 56 min | |
| Mar 30, 5:37 AM CDT | Severe Thunderstorm Warning | LCH | Saint Landry | 22 min |
| Mar 30, 5:44 AM CDT | Special Weather Statement | LCH | Vermilion | 46 min |
| Mar 30, 6:01 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Iberia, Lafayette, Saint Martin, Vermilion | 30 min |
| Mar 30, 6:31 AM CDT | Special Weather Statement | LCH | Lafayette, Saint Martin | 44 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.